MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number NM-3138-55
Medical Device Problem Codes High impedance (1291); Nonstandard Device (1420); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Codes Fall (1848); Shaking/Tremors (2515)
Date of Event 03/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximation - the patient fell out of bed and hit their head on the nightstand about 3 to 4 weeks prior to the aware date.Block d2b: additional applicable product code: nhl.Additional suspect medical device components involved in the event: model number/catalog number: db-2202-45 serial number: (b)(6).Batch/lot number: 7119298 model/catalog description: dbs directional lead sterile kit 45cm unique identifier (udi) #: (b)(4).Model number/catalog number: db-2202-45 serial number: (b)(6).Batch/lot number: 7119409 model/catalog description: dbs directional lead sterile kit 45cm unique identifier (udi) #: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient underwent a revision procedure due to high impedances.The patient had fallen out of bed and struck their head on the nightstand, related to rapid eye movement (rem) sleep behavior disorder secondary to parkinson's disease.The fall was determined not to be related to the dbs system.Extension was presumably damaged when the patient fell out of bed.Following the fall, the patient reported worsening parkinson's symptoms, particularly reduced tremor control on the right side.Xrays revealed misalignment of the lead in the extension header.During revision, reinsertion attempts of the left lead did not resolve the impedances.Troubleshooting identified the extension as the source of the impedance issue.The physician replaced the left extension, and upon connecting the new extension, all impedances were within normal limits.The explanted lead extension was retained by the hospital and will not be returned to boston scientific.The patient is doing well postoperatively with stimulation turned on at their prior settings.
 
Additional Manufacturer Narrative
The devices were retained by the hospital and not returned for analysis; therefore, a technical analysis could not be performed.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A labeling review did not reveal any anomalies and states that high impedances and loss of electrical connectivity are potential risks associated with the use of the deep brain stimulation (dbs) device, including failure or malfunction of any part of the device, including but not limited to lose connections, electrical shorts or open circuits.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.Block b3: approximation - the patient fell out of bed and hit their head on the nightstand about 3 to 4 weeks prior to the aware date.Block d2b: additional applicable product code: nhl.Additional suspect medical device components involved in the event: model number/catalog number: db-2202-45 serial number: (b)(6) batch/lot number: 7119298 model/catalog description: dbs directional lead sterile kit 45cm.Unique identifier (udi) #: (b)(4).Model number/catalog number: db-2202-45 serial number: (b)(6).Batch/lot number: 7119409 model/catalog description: dbs directional lead sterile kit 45cm unique identifier (udi) #: (b)(4).
 
Event or Problem Description

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key25075074
Report Number3006630150-2026-02877
Device Sequence Number10747921
Product Code MHY
UDI-Device Identifier08714729820765
UDI-Public(01)08714729820765(17)260717(10)7129912
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/17/2026
Device Model NumberNM-3138-55
Device Catalogue NumberNM-3138-55
Device Lot Number7129912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date05/04/2026
Supplement Report FDA Received Date05/28/2026
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale